Alert archive / California / Wind Advisories in 2006
Wind Advisory 28, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 29, 2006, 7:59 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2006, 7:59 PM PDT (02:59 UTC)
- Expired
- May 30, 2006, 4:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 300259 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 759 PM PDT MON MAY 29 2006 ...STRONG AND GUSTY WINDS WILL AFFECT THE MOUNTAINS AND SANTA BARBARA SOUTH COAST PASSES OVERNIGHT... .A TIGHTENING SURFACE PRESSURE GRADIENT BETWEEN SANTA MARIA AND SANTA BARBARA WILL CAUSE STRONG AND GUSTY NORTHWEST TO NORTH WINDS TO 40 MPH WITH GUSTS OVER 50 MPH. THIS WILL AFFECT AREAS OF SOUTHERN SANTA BARBARA COUNTY TONIGHT...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. WINDS WILL BE STRONGEST THROUGH GAVIOTA AND SAN MARCOS PASSES. CAZ039-052-300900- /O.NEW.KLOX.WI.Y.0028.060530T0259Z-060530T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 759 PM PDT MON MAY 29 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT TUESDAY. EXPECT STRONG AND GUSTY WINDS TO AFFECT PORTIONS OF THE SANTA YNEZ RANGE...ESPECIALLY BELOW PASSES AND CANYONS. STRONGEST WINDS WILL AFFECT GAVIOTA AND SAN MARCOS PASSES. HIGHWAYS AFFECTED WILL BE 1...101...AND 154 OVERNIGHT. TRAVEL MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION WHILE TRAVELING TONIGHT. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN
2 follow-up statements
000 WWUS76 KLOX 300302 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 802 PM PDT MON MAY 29 2006 ...STRONG AND GUSTY WINDS WILL AFFECT THE SANTA BARBARA MOUNTAINS AND SANTA BARBARA SOUTH COAST OVERNIGHT... .A TIGHTENING SURFACE PRESSURE GRADIENT BETWEEN SANTA MARIA AND SANTA BARBARA WILL CAUSE STRONG AND GUSTY NORTHWEST TO NORTH WINDS TO 40 MPH WITH GUSTS OVER 50 MPH. THIS WILL AFFECT AREAS OF SOUTHERN SANTA BARBARA COUNTY TONIGHT...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. WINDS WILL BE STRONGEST THROUGH GAVIOTA AND SAN MARCOS PASSES. CAZ039-052-301100- /O.NEW.KLOX.WI.Y.0028.060530T0302Z-060530T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 802 PM PDT MON MAY 29 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT TUESDAY. EXPECT STRONG AND GUSTY WINDS TO AFFECT PORTIONS OF THE SANTA YNEZ RANGE...ESPECIALLY BELOW PASSES AND CANYONS. STRONGEST WINDS WILL AFFECT GAVIOTA AND SAN MARCOS PASSES. HIGHWAYS AFFECTED WILL BE 1...101...AND 154 OVERNIGHT. TRAVEL MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION WHILE TRAVELING TONIGHT. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN
000 WWUS76 KLOX 301112 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 412 AM PDT TUE MAY 30 2006 ...THE WIND ADVISORY HAS EXPIRED... .STRONG WINDS ACROSS THE MOUNTAINS OFSANTAA BARBARA COUNTY AND THE ADJACENT SOUTH COAST HAVE BECOME LESS WIDESPREAD. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...LOCAL NORTH WINDS OF 20 TO 30 MPH WILL CONTINUE TO OCCUR THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE EARLY THIS MORNING. CAZ039-052-301215- /O.EXP.KLOX.WI.Y.0028.000000T0000Z-060530T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 412 AM PDT TUE MAY 30 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. HOWEVER...LOCAL NORTH WINDS OF 20 TO 30 MPH WILL CONTINUE TO OCCUR THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE EARLY THIS MORNING. $$ BRUNO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 29, 2:00 PM PDT, 5 hours 59 minutes earlier.
Area forecast discussion, May 29, 2:00 PM PDT, 5 hours 59 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT MON MAY 29 2006 .SHORT TERM (TONIGHT-THURSDAY)...NOT A WHOLE OF CHANGE IN THE FORECAST THINKING FOR THIS WEEK. UPPER LEVEL HEIGHTS WILL CONTINUE TO RISE THROUGH THE PERIOD AS THE UPPER LEVEL RIDGE OVER NORTHERN MEXICO AND TEXAS SLIDES NORTH AND NORTHWEST AND BECOMES CENTERED OVER NEW MEXICO BY THURSDAY. SURFACE PRESSURE GRADIENTS WILL CONTINUE TO BE NEUTRAL TO WEAK OFFSHORE AT NIGHT AND WEAKLY ONSHORE IN THE AFTERNOON. THE EXCEPTION BEING ACROSS SOUTHERN SANTA BARBARA COUNTY WHERE OFFSHORE NORTH-SOUTH GRADIENTS WILL PERSIST...THOUGH NOT AS STRONG AS THE PAST FEW DAYS. MODELS CONTINUE TO ADVERTISE A VERY DRY LOWER LAYER OF THE ATMOSPHERE FOR THE MOST PART. HOWEVER...WE DID HAVE A FEW PATCHES OF STRATUS EARLY THIS MORNING NEAR LONG BEACH AND A WEAK EDDY CIRCULATION WILL BE AROUND EACH OF THE NEXT MORNINGS. SO SOME PATCHY STRATUS DOES NOT SEEM LIKE A BAD FORECAST FOR SOUTHERN LA COUNTY THE NEXT COUPLE OF NIGHTS. THE OTHER PLACES WITH A GOOD LIKELIHOOD OF FOG TONIGHT IS THE WESTERN COASTAL PLAIN AND SANTA YNEZ VALLEY OF SANTA BARBARA COUNTY. WHERE FOG DOES DEVELOP...IT WILL LIKELY BE DENSE. IT IS STILL NOT CLEAR IF WE WILL SEE ANY ORGANIZED MARINE LAYER STRATUS DEVELOP BEFORE THURSDAY. ALL OF THIS POINTS TO A CONTINUED WARMING TREND...WITH GREATEST WARMING IN THE VALLEYS AND MOUNTAINS. INLAND TEMPS WILL BE WELL INTO THE 90S BY WEDNESDAY. EVENING TEMPERATURES ACROSS SOUTHERN SANTA BARBARA COUNTY WILL BE UNUSUALLY WARM THE NEXT COUPLE OF EVENINGS THANKS TO THE DOWNSLOPE FLOW OFF THE SANTA YNEZ RANGE. .LONG TERM (THURS NIGHT-MONDAY)... ALL MEDIUM RANGE MODELS CONTINUE TO SHOW SOME FORM OF UPPER LEVEL RIDGING STRETCHING FROM THE SW U.S. WESTWARD INTO THE PACIFIC. HEIGHTS APPEAR TO BE HIGHEST ON FRIDAY AND SATURDAY...THEN DROP OFF SLIGHTLY SUNDAY AND MONDAY. SO THE ONLY CHANGE MADE TO THE EXTENDED RANGE WAS TO BACK OFF ON TEMPS ON DAYS 6 AND 7. OTHERWISE...TYPICAL NIGHT AND MORNING CLOUDS AND FOG WILL BE LIKELY AT LEAST OVER THE WATER AND COASTAL PLAINS. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL THROUGH THE PERIOD...ESPECIALLY INLAND. && .AVIATION...UPPER LEVEL RIDGE UPSTREAM WILL GRADUALLY SHIFT EAST WITH THE AXIS CENTERED ALONG 123W BY TUE MORNING. MODERATE WNW UPPER LEVEL FLOW WILL PREVAIL THROUGH THE EVENING THEN GRADUALLY DECELERATE OVERNIGHT AS THE RIDGE AXIS APPOACHES. MODERATE NORTH-SOUTH ORIENTED GRADIENT OVER THE SANTA BARBARA AND VENTURA MOUNTAINS WILL DISSIPATE AS A MODERATE ONSHORE GRADIENT CONTINUES TO DEVELOP AND BECOME MODERATE THIS AFTERNOON. A WEAK TO MODERATE NORTH-SOUTH PRES GRADIENT WILL REDEVELOP CENTERED OVER THE SANTA YNEZ RANGE AROUND SUNSET AND DISSIPATE OVERNIGHT. MET/MAV WERE SIMILAR AND HAVE FOLLOWED THROUGH PERIOD...EXCEPT INCLUDED IFR CONDITIONS OVER LGB AS PATCHY FOG SOUTH OF THE AREA PROPAGATES NORTH TUE MORNING. .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...MOYER AVIATION...FORWOOD
Hazardous weather outlook, May 29, 6:00 AM PDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON MAY 29 2006 CAZ034>041-044>047-051>054-059-087-088-301300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NORTHWEST WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS OVER 35 KNOTS WILL AFFECT THE COASTAL WATERS FROM POINT ARGUELLO TO SANTA CRUZ ISLAND AND WESTWARD 60 NAUTICAL MILES THROUGH TONIGHT. AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS OVER 45 MPH WILL AFFECT THE MOUNTAINS OF LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTIES THIS MORNING...AS WELL AS ACROSS THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS. * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.